Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Head very itching, dandruff after using shikakai powder with reetha. Will loreal shampoo help?

i am 22 yrs old.. my height is 168 cm and weight is 60.basically I have thick hair. I used head & shoulder bcos of dandruff.. its cleared..i liked at tat time. but now i have shifted new place..i think bore water also may be problem.. my hair is started to falling i have stopped head & shoulder. after then my mom advised me to take shikakai powder with reetha powder for hair wash..i m an indian. so easily i got this product and used. now my head very itching and dandruff also came very high.. now my frnd suggested me to use L oreal.. so shall i use l oreal shampoo.. it cause any effect for me?
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  368
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Welcome to Health Care Magic
Dandruff is caused by a fungus called Malazessia. This fungus is a normal commensal( residing in the body). Some people will mount an allergy against it causing dandruff. This fungus lives in oily skin.
Use a shampoo containing Ketoconazole 2% and ZPTO 1% thrice a week for a month. After that continue using once a week at least for maintaining the improvement. Do not apply oil on your scalp.
Head & Shoulders shampoo which you were using has ZPTO1%. This also will help but you need to maintain using it atleast once a week after you use it thrice a week for a month. As that fungus is a normal resident of your skin, the principle of dandruff treatment is to keep its colony down. So do not stop the treatment completely. L'oreal is not required.
Hope this helped
Take care
Answered: Mon, 15 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor